Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 251, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 23, 2015, 5:13 AM CST for Red River County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2015, 5:13 AM CST (11:13 UTC)
- Expired
- Dec 23, 2015, 6:15 AM CST
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 12:06 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 11.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 5:13 AM CST, 0 minutes earlier.
Area forecast discussion, Dec 23, 5:13 AM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 513 AM CST WED DEC 23 2015 .DISCUSSION... TORNADO WATCH 556 CONTINUES UNTIL 7AM WITH PERHAPS MORE PERAHPS TO COME TODAY WITH HEATING. AREA RADARS HAVE BEEN FAIRLY QUIET FOR THE WEE HOURS...BUT THERE IS SOME IMPRESSIVE DEVELOPMENT OVER THE LAST HOUR KNOCKING ON OUR DOOR NOW IN NE TX AND SE OK. IN FACT...WE WILL UPDATE THE ZONES TO LIKELY FOR THESE AREAS IN THE NEXT FEW MINUTES. THE WATER VAPOR SHOWS THE UPPER LOW CORE IS CURLING UP OVER N OK INTO S KN AND ON THE SURFACE...THE DRY LINE OUT IS NUDGING INTO THE DFW METRO PLEX. OTHERWISE...WE ARE MUGGY WITH TEMPS AND DEW POINTS IN THE 60S. SURFACE WINDS ARE S/SE WITH SOME GUSTS AND THAT SHOULD CONTINUE FOR MUCH OF THE DAY...JUST BELOW LAKE WIND CRITERIA FOR THE MOST PART. WE WILL BE NEAR RECORD WARM TERRITORY FOR A RUN OF MAINLY AFTERNOONS HERE INCLUDING CHRISTMAS DAY FOR MOST OF OUR AREA ALONG AND SOUTH OF I-20 AND THEN AREAWIDE FOR SATURDAY AHEAD OF THE BOWLING BALL CLOSED LOW. THE LONG RANGE MODELS ARE A LITTLE CLOSER NOW IN AGREEMENT...BUT GFS IS STILL A LITTLE FASTER THAN EURO WITH A SIMILAR PRESSURES AROUND 539DM. THE GFS IS SOUTH OF DENISON DAM AND EURO STILL JUST EAST OF MIDLAND TX FOR MONDAY 12Z. THE WPC 5 DAY TOTAL QPF SHOWS MOST OF OUR AREA IN A 1 TO 3 INCH RANGE WITH SOME 3 TO 5 EXTREME NORTH. SO WHILE A LATE WEEKEND FLOOD WATCH FOR RAIN MAY BE ONLY UP THERE...OUR RIVERS AREA WIDE ALL FLOW DOWN HILL AS WE LOOK WRAP UP 2015 AND HEAD INTO THE NEW YEAR. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 78 54 76 62 / 70 10 10 60 MLU 76 59 76 64 / 90 20 20 60 DEQ 74 44 70 50 / 40 10 0 30 TXK 75 50 72 56 / 60 10 10 30 ELD 75 51 73 56 / 80 20 10 40 TYR 75 52 74 58 / 40 10 10 30 GGG 78 52 75 59 / 50 10 10 40 LFK 77 54 77 64 / 60 10 10 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24
Hazardous weather outlook, Dec 22, 12:13 PM CST, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1213 PM CST TUE DEC 22 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1213 PM CST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT. A FEW STORMS MAY BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WIDESPREAD THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE DAY WEDNESDAY. THERE IS A SLIGHT RISK FOR SOME STORMS TO BECOME SEVERE. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. AFTER A BRIEF BREAK ON CHRISTMAS EVE...THUNDERSTORMS WILL RETURN ON CHRISTMAS DAY AND WILL CONTINUE PERIODICALLY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AS A STRONG UPPER TROUGH APPROACHES THE REGION. RAINFALL COULD BE HEAVY AT TIMES WHICH MAY BRING A RENEWED THREAT FOR FLOODING ALONG AREA RIVERS AND LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. 09
In the hours before
Special weather statement, Dec 23, 12:12 AM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 AM CST WED DEC 23 2015
LAZ003-004-230700-
CLAIBORNE LA-WEBSTER LA-
1212 AM CST WED DEC 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER AND WESTERN CLAIBORNE
PARISHES UNTIL 100 AM CST...
AT 1212 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DIXIE INN...OR 5 MILES SOUTHWEST OF MINDEN...MOVING NORTHEAST
AT 50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINDEN...HOMER...HAYNESVILLE...SIBLEY...DOYLINE...DIXIE INN...DUBBERLY...
SHONGALOO...EVERGREEN...NOLES LANDING...HOLLY SPRINGS...GILARK...SPRING
LAKE...COUCHWOOD...LAKE BISTINEAU NORTH AND LETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST FOR NORTHWESTERN
LOUISIANA.
LAT...LON 3242 9333 3243 9343 3252 9345 3260 9345
3301 9329 3301 9278
TIME...MOT...LOC 0611Z 212DEG 49KT 3255 9336
15Special weather statement, Dec 23, 12:17 AM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 AM CST WED DEC 23 2015
LAZ013-019-230700-
JACKSON LA-WINN LA-
1217 AM CST WED DEC 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND NORTHWESTERN WINN
PARISHES UNTIL 100 AM CST...
AT 1217 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF WINNFIELD...OR NEAR CALVIN...MOVING NORTHEAST AT 50
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JONESBORO...CHATHAM...HODGE...NORTH HODGE...DODSON...EAST HODGE...CALVIN
AND EROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST FOR NORTHWESTERN
LOUISIANA.
LAT...LON 3185 9276 3193 9289 3194 9289 3194 9287
3195 9288 3243 9268 3243 9246 3232 9232
TIME...MOT...LOC 0617Z 211DEG 43KT 3195 9280
15Special weather statement, Dec 23, 12:40 AM CST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1240 AM CST WED DEC 23 2015 ARZ072-073-230715- UNION AR-COLUMBIA AR- 1240 AM CST WED DEC 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLUMBIA AND NORTHWESTERN UNION COUNTIES UNTIL 115 AM CST... AT 1240 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VILLAGE...OR 9 MILES SOUTHEAST OF MAGNOLIA...MOVING NORTHEAST AT 55 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VILLAGE...MOUNT HOLLY...CALHOUN...MARYSVILLE...MEDLOCK...NOXOBE...LAUGHLIN... SPOTVILLE AND EBENEZER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST FOR SOUTHWESTERN ARKANSAS. LAT...LON 3308 9306 3317 9324 3338 9312 3337 9281 TIME...MOT...LOC 0640Z 210DEG 48KT 3319 9311 12
Special weather statement, Dec 23, 12:49 AM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1249 AM CST WED DEC 23 2015
ARZ072-073-230715-
UNION AR-COLUMBIA AR-
1249 AM CST WED DEC 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLUMBIA AND
NORTHWESTERN UNION COUNTIES UNTIL 115 AM CST...
AT 1249 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ATLANTA...OR 15 MILES SOUTHEAST OF MAGNOLIA...MOVING NORTHEAST AT
55 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SMACKOVER...EMERSON...LISBON...ATLANTA...VILLAGE...MOUNT HOLLY...CAIRO...
MARYSVILLE...MEDLOCK...NOXOBE...SPOTVILLE AND EBENEZER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST FOR SOUTHWESTERN
ARKANSAS.
LAT...LON 3302 9299 3302 9313 3306 9322 3338 9303
3337 9279 3339 9276 3337 9270
TIME...MOT...LOC 0649Z 210DEG 48KT 3308 9308
12Special weather statement, Dec 23, 1:25 AM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 AM CST WED DEC 23 2015
ARZ073-LAZ006-230815-
UNION AR-UNION LA-
125 AM CST WED DEC 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY IN SOUTH
CENTRAL ARKANSAS AND NORTHWESTERN UNION PARISHES UNTIL 215 AM CST...
AT 125 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COOLEY...OR 14 MILES SOUTHEAST OF JUNCTION CITY...MOVING NORTHEAST AT
55 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUTTIG...BERNICE...STRONG...LAWSON...LAPILE...COOLEY...URBANA...FELSENTHAL...
SPEARSVILLE...LILLIE...LOCKHART...SHILOH...AURELLE...NEW LONDON...LITROE...
CECIL...OAKLAND...TAYLORVILLE...HILLSBORO AND PIGEON HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST FOR SOUTH CENTRAL
ARKANSAS AND NORTHWESTERN LOUISIANA.
LAT...LON 3273 9255 3275 9257 3276 9266 3279 9273
3289 9272 3327 9243 3328 9238 3330 9236
3330 9235 3329 9236 3326 9232 3328 9230
3326 9229 3325 9223 3321 9222 3321 9218
3316 9217 3316 9211 3310 9214 3303 9211
TIME...MOT...LOC 0725Z 223DEG 49KT 3285 9258
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 6:57 AM CST | Special Weather Statement | SHV | Camp, Titus, Wood | 48 min |
| Dec 23, 7:00 AM CST | Special Weather Statement | SHV | Franklin | 45 min |
| Dec 23, 7:51 AM CST | Special Weather Statement | SHV | Bowie, Morris | 39 min |
| Dec 23, 12:12 AM CST | Special Weather Statement | SHV | Claiborne, Webster | 48 min |
| Dec 23, 12:17 AM CST | Special Weather Statement | SHV | Jackson | 43 min |
| Dec 23, 1:25 AM CST | Special Weather Statement | SHV | Union | 50 min |
| Dec 23, 12:40 AM CST | Special Weather Statement | SHV | Columbia | 35 min |
| Dec 23, 12:49 AM CST | Special Weather Statement | SHV | Columbia | 26 min |
| Dec 23, 6:37 AM CST | Severe Thunderstorm Warning | SHV | Sevier | 38 min |
| Dec 23, 8:17 AM CST | Special Weather Statement | SHV | Howard | 58 min |
| Dec 23, 8:59 AM CST | Special Weather Statement | SHV | Hempstead | 31 min |
| Dec 23, 9:15 AM CST | Special Weather Statement | SHV | Hempstead, Nevada | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.